I was diagnosed with complex partial seizures about 4 months ago. I had an EEG which was normal. I was placed on vimpat. This caused horrible anger issues with me so I asked to try a different medicine. I was given lamictal which had to build up in my system gradually. I was 1 day away from my full dose when my father was diagnosed with lung, kindey, liver, thyroid, etc cancer and had no chance of survival. I had a seizure that night. I called the dr and he told me to have my family practitioner prescribe something for anxiety. I'm now on clomazipan (sp). My father died 16 days after he was diagnosed, and 15 days after I reached my maximum dose of lamictal. That was just over a week ago. Last night my sister called me and I wasn't reacting properly to the conversation. At first she got angry with me and hung up. I didn't remember that. I called her back and asked her if anything weird happened because I remember the aura. Is there any hope so that I may one day drive again. My father was my ride home from work, and my hero is gone so I have no one.
What are your thoughts? Can another med be added to the lamictal put an end to this once and for all? I'm putting a call in to the neuro today. I hope someone here can give me some hope and encouragement. Thanks.
The following 2 users give hugs of support to: mythreechildren Positive Cynic (02-11-2012), tcord75 (02-07-2012)
Often they try to find ONE medication that works well at controlling seizures with little to minor side effects. Then, if needed, they may add a second medication to deal with the other issues we might be having, or the medication isn't controlling.
Since you just recently were diagnosed, I'm thinking they need to find the right med. Interesting they started with Vimpat. It has only been out for about 2 years, so it's one of the new kids for meds. Mind you **I am NOT a doctor**, but there are a few meds that I can think of right off the top of my head that cover a wide range of seizures. I find it interesting those were not tried prior.
I've been on 10 meds over the years, and as many as 4 at the same time (that was horrible).
Stress is known for bringing on seizures.
Are you seeing just a Neurologist, or is there a comprehensive epilepsy center in your area where there are "epileptologist's"? That is a neurologist with additional training focusing on epilepsy. You may consider looking into this.
I fully understand the driving issue. I have not drove for close to 15 years. Needing to rely on a bus system of friends/family isn't fun.
The Following User Says Thank You to Travis from MN For This Useful Post: Positive Cynic (02-11-2012)
Wow thanks for the information. I can't even wrap my head around not being able to drive for 15 years! I live in a small, small town and there is no public transportation system. I have elementary aged children. I have had to keep them from participating in activities already because of my inability to drive. I feel so guilty that my children are missing out and for putting a burden on my family. I'm a special ed teacher, and I worry about having a seizure in front of my class. I've had one seizure at school in the hall, and another teacher (who knew about my epilepsy) watched me during it and told me what I did. It just worries me. I've got to get this under control.
My dr is a neurologist only. Any dr with more specialty is about 2 hours away because of my small town location...and since I can't drive, getting there is a huge problem. I pray that I will be able to successfully add another medication that will control this.
I really understand your frustration and pain about this. Especially being a teacher must feel like an ironic circumstance in your life. I will make this short and not get into my story. But I have epilepsy. After taken Keppra I have not had a seizure. You may have to take a week from work, it is that strong, but your body gets used to it. I hated the drug at first, but know it is ok. It is better than a seizure. And keep one with me in my wallet. If I have an aura, I will just eat it. Luckily, in public, I did not have to use it. But there are 2 times at home when I new it was coming on and I took a Keppra (other than the normal dose) and did not have the seizure.
I wish you only goodness and happiness. I know how hard this is. but you can get through it with God's help and a positive attitude.
Last edited by Positive Cynic; 02-11-2012 at 10:28 AM.